Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 17, NWS Brownsville, TX

September 10, 2005Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at Sep 10, 2005, 8:57 PM CDT for Starr County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2005, 8:57 PM CDT (01:57 UTC)
Expired
Sep 10, 2005, 10:00 PM CDT
In force
63 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Starr County, TX

The radar

The Brownsville radar (KBRO), 161 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 2.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2005-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3724 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2005-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3724 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 110157
FFWBRO
TXC427-110300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
857 PM CDT SAT SEP 10 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF EL SAUZ

* UNTIL 1000 PM CDT

* AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR EL SAUZ...MOVING NORTHWEST
  AT 10 MPH.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2645 9883 2660 9872 2671 9891 2655 9905

$$

CASTILLO
2 follow-up statements
000 
WGUS74 KBRO 110235
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
934 PM CDT SAT SEP 10 2005

TXC427-110300-
STARR TX-
934 PM CDT SAT SEP 10 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM CDT FOR CENTRAL
STARR COUNTY...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED NEAR EL SAUZ...MOVING NORTHWEST AT 5 MPH.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2648 9885 2663 9878 2671 9894 2655 9905

$$

CASTILLO
000 
WGUS74 KBRO 110300
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
959 PM CDT SAT SEP 10 2005

TXC427-110308-
STARR TX-
959 PM CDT SAT SEP 10 2005

...THE FLASH FLOOD WARNING FOR CENTRAL STARR COUNTY EXPIRES AT 1000
PM CDT...

AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAIN PRODUCING THUNDERSTORM THAT WAS OVER THE 
WARNED AREA HAS WEAKENED AND MOVED WEST. ACCORDINGLY...THE FLASH 
FLOOD WARNING EXPIRES AT 1000 PM.

LAT...LON 2648 9885 2663 9878 2671 9894 2655 9905

$$

CASTILLO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 8:08 PM CDT, 49 minutes earlier.

Area forecast discussion, Sep 10, 8:08 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
808 PM CDT SAT SEP 10 2005

.DISCUSSION...BRO 11.0000Z SOUNDING WOULD SUPPORT SCT SHRAS/TSRAS
OVRNGT...WITH PWATS AT 2.46 INCHES AND CAPES OF 3842 J/KG WITH NO
CIN. SHRTWV ENERGY STILL AVAILABLE FOR THE VLY...AND WILL CONTINUE
TO MOVE OVRHD THRU MIDDAY MON...WITH MSTR ERODING BELOW H7 BY LATE
MON.

NO CHANGES NEEDED TO CURRENT ZFPBRO.
&&

.PREV DISCUSSION...A SURFACE TROUGH CONTINUES TO BE ALONG THE DEEP
SOUTH TEXAS COASTLINE CAUSING CONTINUED SHOWERS AND THUNDERSTORMS.
THE BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.44 AND A
K-INDEX OF 38. THIS TROUGH WILL BEGIN TO MOVE INLAND BY SUNDAY
DECREASING THE CHANCES FOR SHOWERS.  MOST OF THE SHOWER AND
THUNDERSTORM ACTIVITY SHOULD END BY TUESDAY OF NEXT WEEK AS THE LOW
PRESSURE TROUGH MOVES WEST.  A RELATIVELY DRY AND STABLE AIRMASS
WILL BE IN STORE FOR DEEP SOUTH TEXAS FOR MOST OF NEXT WEEK WITH
ONLY ISOLATED SEA BREEZE TYPE DAYTIME SHOWERS EXPECTED.
&&

.MARINE...MSAS SURFACE ANALYSIS INDICATED LIGHT TO MODERATE SOUTH TO
SOUTHEAST WINDS ACROSS THE COASTAL WATERS EARLY THIS EVENING. SEAS
WERE NEAR 4 FEET WITH SOUTHEAST WINDS NEAR 14 KNOTS AT BUOY020.
SATELLITE AND RADAR IMAGES INDICATED ISOLATED TO SCATTERED
CONVECTION OFFSHORE THE LOWER TEXAS COAST. UPPER LEVEL LOW ACROSS
WEST TEXAS CONTINUES TO DRAW MOISTURE OVER THE WESTERN GULF OF
MEXICO INTO SOUTH TEXAS. ONSHORE FLOW TO CONTINUE TONIGHT INTO
SUNDAY WITH ISOLATED TO SCATTERED CONVECTION DEVELOPING ACROSS THE
COASTAL WATERS AS BROAD LOW LEVEL CONVERGENCE CONTINUES ACROSS THE
WESTERN GULF OF MEXICO. NO CHANGES TO CURRENT MARINE GRIDS/ZONES
EXPECTED.
&&

.AVIATION...SATELLITE AND RADAR IMAGES INDICATE CONVECTION HAS
DIMINISHED ACROSS DEEP SOUTH TX EARLY THIS EVENING. HIGH CLOUDS WERE
ACROSS MOST OF THE CWA WITH NO CEILINGS BELOW 12000FT BEING
REPORTED ACROSS THE LOWER RIO GRANDE VALLEY AERODROMES. VFR
CONDITIONS TO PREVAIL TONIGHT WITH SHOWERS DEVELOPING TOWARDS
MORNING. EXPECT MVFR CONDITIONS TOWARDS MORNING AS CONVECTION
DEVELOPS ACROSS THE WESTERN GULF OF MEXICO AND MOVES INLAND.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  89  80  90  80 /  30  50  30  30  10
BROWNSVILLE          78  90  77  91  78 /  30  50  30  40  10
HARLINGEN            77  91  76  92  76 /  30  50  30  40  10
MCALLEN              77  91  77  92  77 /  30  50  30  40  10
RIO GRANDE CITY      77  91  77  92  77 /  40  40  40  40  10
SOUTH PADRE ISLAND   80  88  80  88  80 /  30  50  30  30  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

58/61
Hazardous weather outlook, Sep 10, 9:10 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
910 AM CDT SAT SEP 10 2005

TXZ248>257-111100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
910 AM CDT SAT SEP 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH PORTIONS OF
DEEP SOUTH TEXAS AT TIMES THROUGH TONIGHT. ANY THUNDERSTORM MAY
PRODUCE LOCALIZED HEAVY RAINFALL WHICH COULD CAUSE MINOR STREET
FLOODING IN URBAN AND LOW LYING AREAS. WIND GUSTS UP TO 40 MILES PER
HOUR AND FREQUENT LIGHTNING ARE POSSIBLE IN AND AROUND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
DEEP SOUTH TEXAS THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MARTIN

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.